MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; GLENOID, PEGGED ALPHA, LARGE

EXACTECH, INC. EQUINOXE; GLENOID, PEGGED ALPHA, LARGE
Model Number 314-02-04
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The revision reported was likely the result of a combination of patient-related conditions and an insufficient bond between the glenoid component and the bone, which resulted in aseptic (non-infected) glenoid loosening.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear.However, this cannot be confirmed as the explants were not available for evaluation.Concomitant medical device(s): 310-01-53, 51491020 - equinoxe, humeral head short, 53mm (beta); 300-50-45, 58399002 - 4.5mm short rep plate; 320-20-42, eq rev compress screw lck cap kit, 4.5 x 42mm.
 
Event or Problem Description
As reported, approximately 7 years postop the initial right tsa, this (b)(6) y/o male patient, 6ft tall, presented with aseptic glenoid loosening.Ae exact date unk-gradual increasing pain over several years (not seen since 2014).A ct scan in (b)(6) 2020 showed lucencies around glenoid component.The case report form indicates this event is unlikely related to devices or procedure.The surgeon stated, ¿the glenoid wore out and the implant failed¿.The patient was converted from an anatomic shoulder to a reverse shoulder.Patient was last known to be in stable condition following the event this event report was received through clinical data collection activities and rep who was in attendance for the procedure.Devices will not return due to hospital policy.

Brand Name
EQUINOXE
Common Device Name
GLENOID, PEGGED ALPHA, LARGE
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11403824
Report Number1038671-2021-00083
Device Sequence Number3545203
Product Code KWT
UDI-Device Identifier10885862084491
UDI-Public10885862084491
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number314-02-04
Device Catalogue Number314-02-04
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2021
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68
Patient Weight130